# SDR 20010515AP006

- Difficulty date: May 4, 2001
- Submitted: May 4, 2001
- Operation: Air carrier
- Aircraft: N60RR
- Make and model: Cessna 421C
- Aircraft serial: 421C0885
- Aircraft time: 6,863 hours
- System (JASC): 2752 · Trailing Edge Flap Actuator
- Part: Drive Shaft
- Condition: Sheared
- Location: Te Flap Actuator
- Component: Flap Actuator
- Component part number: 511523716
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

FLAPS STARTED TO EXTEND, THEN FAILED TO EXTEND ANY FURTHER.  FOUND THE FLAP ACTUATOR SPROCKET DRIVE SHAFT SHEARED WHERE IT COMES OUT OF THE GEARBOX.  IT APPEARS THAT IT SHEARED BECAUSE THE INNER SPROCKET PIN HOLE IN THE DRIVE SHAFT HAD BEEN CROSS DRILLED.  THE FIRST HOLE APPEARS TO HAVE BEEN DRILLED OFF CENTER, SO ANOTHER HOLE HAD BEEN DRILLED AT 90° TO THE FIRST HOLE THUS WEAKENING THE SHAFT.
